Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Apr 4, 2016, 3:28 AM MDT. It took effect at Apr 5, 2016, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:28 AM MDT (09:28 UTC)
- In effect from
- Apr 5, 2016, 6:00 AM MDT
- Expired
- Apr 4, 2016, 2:24 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
761 WWUS75 KTFX 040928 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MDT MON APR 4 2016 ...STRONG WINDS POSSIBLE TUESDAY... .AN AREA OF LOW PRESSURE DROPPING SOUTHEAST OUT OF CANADA MAY BRING A PERIOD OF STRONG, GUSTY WINDS TO PARTS OF NORTH- CENTRAL MONTANA ON TUESDAY. MTZ011-013-045-047-050-051-042200- /O.NEW.KTFX.HW.A.0004.160405T1200Z-160406T0000Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 328 AM MDT MON APR 4 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND CONTINUE INTO LATE TUESDAY AFTERNOON BEFORE GRADUALLY DIMINISHING. * IMPACTS...CROSS WINDS COULD MAKE DRIVING DIFFICULT, ESPECIALLY ON WEST/EAST ORIENTED ROADS. LOOSE OBJECTS MAY GET BLOWN AROUND. SCATTERED POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
1 follow-up statement
862 WWUS75 KTFX 042024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MDT MON APR 4 2016 MTZ011-013-045-047-050-051-051100- /O.UPG.KTFX.HW.A.0004.160405T1200Z-160406T0000Z/ /O.NEW.KTFX.HW.W.0006.160405T0900Z-160406T0000Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 224 PM MDT MON APR 4 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND CONTINUE INTO LATE TUESDAY AFTERNOON BEFORE GRADUALLY DIMINISHING. * IMPACTS...CROSS WINDS COULD MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST/EAST ORIENTED ROADS. LOOSE OBJECTS MAY GET BLOWN AROUND. SCATTERED POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Apr 3, 11:57 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 11:57 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1157 PM MDT SUN APR 3 2016 ...AVIATION SECTION UPDATED... .DISCUSSION... MAIN ADJUSTMENTS TO TONIGHT'S FORECAST WAS TO DECREASE CLOUD COVER AND REMOVE MENTION OF SHOWERS/THUNDERSTORMS. SATELLITE IMAGERY IS ONLY INDICATING SCATTERED CLOUDINESS LINGERING ACROSS THE AREA, AND RADAR ECHOES HAVE GENERALLY GONE AWAY. WINDS SHOULD REMAIN LIGHT OVERNIGHT AS WELL, ALLOWING TEMPERATURES TO BECOME A FEW DEGREES COOLER THAN LAST NIGHT, WHICH IS ALL WELL REPRESENTED IN THE CURRENT FORECAST. THE PACIFIC COLD FRONT IS STILL ON TRACK TO MOVE EAST THROUGH THE AREA DURING THE AFTERNOON HOURS, WHICH WILL LIKELY BRING STRONG WINDS AND SCATTERED SHOWERS/THUNDERSTORMS TO THE AREA. WINDS WILL SHIFT MORE NORTHWESTERLY MONDAY NIGHT INTO TUESDAY, AND MAY BE SIMILARLY STRONG. NO HIGHLIGHTS ARE CURRENTLY IN EFFECT, BUT THE SITUATION WILL BE MONITORED FOR POTENTIAL HIGH WIND HIGHLIGHTS DURING THESE PERIODS. COULSTON && .AVIATION... UPDATED 0557Z. A POTENT UPPER LEVEL SHORTWAVE AND ACCOMPANYING PACIFIC COLD FRONT...JUST NOW REACHING THE WEST COAST...WILL MOVE ACROSS CENTRAL/SOUTHWEST MONTANA MONDAY AFTERNOON/EVENING. LIGHT SE/E WINDS ARE EXPECTED AHEAD OF THE FRONT FOLLOWED BY A RAPID SHIFT TO THE WEST/SW AS THE FRONT PASSES. THE WIND SHIFT WILL BE ACCOMPANIED BY STRONG/GUSTY WINDS. WIND GUSTS WILL GENERALLY BE IN THE 30-45KT RANGE...BUT AS THE FRONT PASSES THERE WILL LIKELY BE A QUICK BURST OF HIGHER WIND GUSTS. IN ADDITION TO THE WIND...SHOWERS AND A FEW TS WILL ACCOMPANY THE FRONT. FOR NOW...THE BEST INSTABILITY AND HIGHEST CONFIDENCE IN VCTS IS EXPECTED FROM KBZN TO KLWT. VCTS CANNOT BE RULED OUT ELSEWHERE...BUT CONFIDENCE IS LOWER FOR NOW. LATER FORECASTS MAY HAVE TO ADD TS INTO THE TAFS IF CONFIDENCE INCREASES. ANY SHOWER OR TS THAT DEVELOPS WILL HAVE THE POTENTIAL TO MIX DOWN GUSTY AND ERRATIC WINDS AS WELL AS THE POTENTIAL OF SOME GRAUPEL/SMALL HAIL. SHOWERS COULD ALSO BRIEFLY CAUSE REDUCTIONS IN VIS AS WELL AS BE ACCOMPANIED BY MVFR CIGS. HOWEVER...KEPT LOWER CIGS/VIS OUT OF THE TAFS FOR NOW DUE TO THE EXPECTED SHORTER DURATION OF ANY SHOWER. MARTIN && .PREV DISCUSSION... /ISSUED 550 PM MDT SUN APR 3 2016/ MADE QUICK UPDATE TO THIS AFTERNOON/EVENING FORECAST AT 438 PM. SHOWERS AND CLOUDS SEEM TO BE DISSIPATING ACROSS NORTH CENTRAL MONTANA AND SOUTH ALONG THE CONTINENTAL DIVIDE. HAVE THEREFORE DECREASED POPS A BIT TO NO MENTION OVER THE PLAINS AND ONLY ISOLATED SHOWERS ALONG THE DIVIDE. COULSTON THIS AFTERNOON THROUGH TUESDAY EVENING...LITTLE SIGNIFICANT WEATHER EXPECTED FROM NOW THROUGH MIDDAY TOMORROW BEFORE VIGOROUS SHORTWAVE TROF SWEEPS THROUGH THE STATE BRINGING SHOWERS, THUNDERSTORMS AND VERY GUSTY WINDS STARTING MON AFTN. FOR REST OF TODAY, WE'LL SEE SCATTERED MID-LEVEL CLOUDS WITH SOME ISOLATED SHOWERS MAINLY OVER HIGHER TERRAIN OF THE CENTRAL AND SOUTHWEST MTN RANGES. THERE IS ALSO A CHANCE FOR A BRIEF THUNDERSTORM OR TWO OVER SOUTHERN PORTIONS OF BEAVERHEAD/MADISON/GALLATIN COUNTIES WHERE INSTABILITY IS MARGINALLY HIGHER. ALL THE CONVECTIVE ACTIVITY WILL DISSIPATE BY EARLY EVENING AND QUIET CONDITIONS ARE EXPECTED THROUGH MON MORNING AS HIGH PRESSURE RIDGING MOVES ACROSS OUR REGION AND INTO EASTERN MT. SHORT-TERM FORECAST MODELS REMAIN IN GOOD AGREEMENT ON THE ARRIVAL OF THE STRONG PACIFIC SHORTWAVE TOMORROW. THE SURFACE COLD FRONT FROM THIS SYSTEM SHOULD MOVE EAST OF THE ROCKY MTN FRONT SHORTLY AFTER MIDDAY AND RACE EASTWARD THROUGH THE AFTN HOURS. A BROAD PLUME OF MOISTURE ACCOMPANYING THE FRONT WILL GENERATE WIDESPREAD SHOWERS ACROSS THE REGION AND SCATTERED THUNDERSTORMS MAINLY SOUTH OF A HELENA-TO-LEWISTOWN LINE WHERE CAPE VALUES WILL BE IN 500-600 J/KG RANGE WITH LIFTED INDICES OF -2 TO -4. THERE IS ALSO SOME MARGINAL JET STREAM SUPPORT THAT MAY LEAD TO A FEW MODERATELY STRONG STORM CELLS FROM AROUND ENNIS/DILLON SOUTH TO THE MT/ID STATE LINE. THE PICTURE GETS MORE COMPLEX WITH THE DEVELOPMENT OF A DEEP LEESIDE SURFACE TROF OVER CENTER OF THE STATE MON EVE THROUGH TUES. LATEST MODELS INDICATE AN IMPRESSIVE PRESSURE GRADIENT OF AROUND 15 MILLIBARS BETWEEN DILLON AND LEWISTOWN COUPLED WITH 3-HOUR PRESSURE RISES OF +2 TO +6 MILLIBARS MON EVE. THIS WILL RESULT IN A WIDESPREAD AREA OF STRONG AND GUSTY WINDS (PEAK GUSTS OF 45-55 MPH POSSIBLE), INITIALLY DEVELOPING ALONG THE ROCKY MTN FRONT MON EVE AND EXPANDING ACROSS THE CENTRAL PLAINS AND HILINE ON TUES. NORTHWESTERLY MID-LEVEL WINDS ALSO MARKEDLY INCREASE AS THE MAIN TROF AXIS MOVES THROUGH OUR REGION TUES MORNING. THE BIG QUESTION AT THIS POINT IS HOW MUCH OF THOSE STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ON TUES. THE NORTHWEST DIRECTION AND MORNING TIMING MAY LIMIT THE IMPACT OF THE STRONGER WINDS ALOFT. THUS, HAVE HELD OFF ON ISSUING ANY HIGH WIND HIGHLIGHT FOR THE TIME BEING, BUT A LATER ISSUANCE IS CERTAINLY POSSIBLE DEPENDING ON UPCOMING MODEL RUN SOLUTIONS. FINALLY, THE PACIFIC SYSTEM WILL ALSO BRING A BRIEF COOL DOWN FROM OUR RECENT WARM TEMPS. MOST AREAS WILL REACH THE MID 60S TO LOW 70S TOMORROW BEFORE THE COLD FRONT ARRIVES, BUT THEN ONLY MAKE IT INTO THE UPPER 40S TO MID 50S ON TUES. WARANAUSKAS TUESDAY NIGHT THROUGH SUNDAY...WINDY CONDITIONS AND A FEW SHOWERS WILL LINGER INTO TUESDAY EVENING BUT UPPER LEVEL RIDGING IS STILL EXPECTED FROM MID TO LATE WEEK. THIS WILL BRING MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND WARM TEMPERATURES. BREEZY TO WINDY CONDITIONS PERSIST THROUGH WEDNESDAY EVENING BUT TOWARD THE END OF THE WEEK AM EXPECTING WINDS TO DIMINISH. MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES FOR NEXT WEEKEND WITH THE ECMWF REMAINING THE COOLER AND WETTER MODEL COMPARED TO THE GFS. HAVE KEPT THE FORECAST LEANING TOWARD THE ECMWF SOLUTION WHICH WILL BRING IN ISOLATED/SCATTERED SHOWERS THROUGH THE WEEKEND PERIOD WITH TEMPERATURES COOLING BACK TOWARD SEASONAL AVERAGES EACH DAY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 41 66 37 51 / 0 30 30 30 CTB 37 62 36 52 / 0 20 20 30 HLN 39 63 34 52 / 0 50 40 30 BZN 34 65 31 50 / 0 50 60 20 WEY 33 51 25 40 / 10 60 60 40 DLN 36 59 30 50 / 0 50 50 20 HVR 36 73 36 52 / 0 20 40 50 LWT 37 69 34 47 / 0 30 70 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:24 PM MDT | High Wind Warning | TFX | 28 hr |
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.